MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPRESS CPS ANCHOR PLUG 10MM; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. COMPRESS CPS ANCHOR PLUG 10MM; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 : foreign country : japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that when inserting the anchor plug drill bits, the drill bits fractured.There was a 1-2 hour delay due to the instrument fracture and adjusting the drill guide hole as the surgeon noted it to be deformed.The surgery was completed with the same anchor plug implant but they used drill bits from another anchor plug implant.No foreign bodies were retained.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
H6 : mechanical (g04) - drill.Visual examination of the returned product identified signs of use (nicked, gouged, scratches) and a fractured surface confirming the reported event.Device was submitted for further analysis.Analysis determined sem images of the fracture surface show sheared ductile dimples changing direction around the fracture surface.Fracture surface artifacts are consistent with torsional overload.Dimensional analysis of the product determined that the product was conforming to print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for these items and the reported part and lot combinations.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMPRESS CPS ANCHOR PLUG 10MM
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19382392
Report Number0001825034-2024-01343
Device Sequence Number6341668
Product Code KWA
UDI-Device Identifier00880304259690
UDI-Public(01)00880304259690(17)330727(10)497100
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043547
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number178400
Device Lot Number497100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale